Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 57
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Anco, Stephen C. 2016. Symmetry properties of conservation laws. International Journal of Modern Physics B, p. 1640003.

    Anco, S C Avdonina, E D Gainetdinova, A Galiakberova, L R Ibragimov, N H and Wolf, T 2016. Symmetries and conservation laws of the generalized Krichever–Novikov equation. Journal of Physics A: Mathematical and Theoretical, Vol. 49, Issue. 10, p. 105201.

    Anco, Stephen C. and Khalique, Chaudry Masood 2016. Conservation laws of coupled semilinear wave equations. International Journal of Modern Physics B, p. 1640004.

    Bruzón, M.S. Garrido, T.M. and de la Rosa, R. 2016. Conservation laws and exact solutions of a Generalized Benjamin–Bona–Mahony–Burgers equation. Chaos, Solitons & Fractals, Vol. 89, p. 578.

    Buhe, Eerdun Bluman, G. and Kara, A.H. 2016. Conservation laws for some systems of nonlinear PDEs via the symmetry/adjoint symmetry pair method. Journal of Mathematical Analysis and Applications, Vol. 436, Issue. 1, p. 94.

    Zhang, Zhi-Yong and Xie, Liang 2016. Adjoint symmetry and conservation law of nonlinear diffusion equations with convection and source terms. Nonlinear Analysis: Real World Applications, Vol. 32, p. 301.

    Cheviakov, A. F. and St. Jean, S. 2015. A comparison of conservation law construction approaches for the two-dimensional incompressible Mooney-Rivlin hyperelasticity model. Journal of Mathematical Physics, Vol. 56, Issue. 12, p. 121505.

    Zhang, Zhi-Yong 2015. On the existence of conservation law multiplier for partial differential equations. Communications in Nonlinear Science and Numerical Simulation, Vol. 20, Issue. 2, p. 338.

    Iqbal, Mazhar Mustafa, M. T. and Siddiqui, Azad A. 2014. A Method for Generating Approximate Similarity Solutions of Nonlinear Partial Differential Equations. Abstract and Applied Analysis, Vol. 2014, p. 1.

    JIANG, YAN TIAN, BO WANG, PAN and SUN, KUN 2014. Infinitely-many conservation laws for two (2+1)-dimensional nonlinear evolution equations in fluids. Pramana, Vol. 83, Issue. 1, p. 29.

    Osman, E. Khalfallah, M. and Sapoor, H. 2014. Conservation Laws for a Degasperis Procesi Equation and a Coupled Variable-Coefficient Modified Korteweg-de Vries System in a Two-Layer Fluid Model via the Multiplier Approach. International Journal of Partial Differential Equations, Vol. 2014, p. 1.

    San, Sait 2014. On the Conservation Laws and Exact Solutions of a Modified Hunter-Saxton Equation. Advances in Mathematical Physics, Vol. 2014, p. 1.

    Lü, Xing and Peng, Mingshu 2013. Systematic construction of infinitely many conservation laws for certain nonlinear evolution equations in mathematical physics. Communications in Nonlinear Science and Numerical Simulation, Vol. 18, Issue. 9, p. 2304.

    Naz, Rehana Naeem, Imran and Khan, M. Danish 2013. Conservation Laws of Some Physical Models via Symbolic Package GeM. Mathematical Problems in Engineering, Vol. 2013, p. 1.

    Sharif, Sumaira and Jhangeer, Adil 2013. Conserved quantities for -dimensional non-linear wave equation on curved surfaces. Communications in Nonlinear Science and Numerical Simulation, Vol. 18, Issue. 7, p. 1684.

    Anco, Stephen C. MacNaughton, Steven A. and Wolf, Thomas 2012. Conservation laws and symmetries of quasilinear radial wave equations in multi-dimensions. Journal of Mathematical Physics, Vol. 53, Issue. 5, p. 053703.

    Jhangeer, Adil and Naeem, I. 2012. Conserved quantities for a class of (1+n)-dimensional linear evolution equation. Communications in Nonlinear Science and Numerical Simulation, Vol. 17, Issue. 7, p. 2804.

    Lv, Na Mei, Jian-Qin and Zhang, Hong-Qing 2012. Differential form method for finding symmetries of a (2+1)-dimensional Camassa–Holm system based on its Lax pair. Chaos, Solitons & Fractals, Vol. 45, Issue. 4, p. 503.

    Naz, Rehana 2012. Conservation Laws for Some Systems of Nonlinear Partial Differential Equations via Multiplier Approach. Journal of Applied Mathematics, Vol. 2012, p. 1.

    Naz, R. 2012. Conservation laws for some compacton equations using the multiplier approach. Applied Mathematics Letters, Vol. 25, Issue. 3, p. 257.

  • European Journal of Applied Mathematics, Volume 13, Issue 2
  • April 2002, pp. 129-152

A comparison of four approaches to the calculation of conservation laws

  • THOMAS WOLF (a1)
  • DOI:
  • Published online: 01 April 2002

The paper compares computational aspects of four approaches to compute conservation laws of single Differential Equations (DEs) or systems of them, ODEs and PDEs. The only restriction, required by two of the four corresponding computer algebra programs, is that each DE has to be solvable for a leading derivative. Extra constraints for the conservation laws can be specified. Examples include new conservation laws that are non-polynomial in the functions, that have an explicit variable dependence and families of conservation laws involving arbitrary functions. The following equations are investigated in examples: Ito, Liouville, Burgers, Kadomtsev–Petviashvili, Karney–Sen–Chu–Verheest, Boussinesq, Tzetzeica, Benney.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

European Journal of Applied Mathematics
  • ISSN: 0956-7925
  • EISSN: 1469-4425
  • URL: /core/journals/european-journal-of-applied-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *